The death of a Barnoldswick woman who took a week’s worth of medication at once has been recorded in narrative form.
At the inquest of Lindsey Sheila Thorne (29), of Colne Road, Barnoldswick, East Lancashire Coroner Mr Richard Taylor said: “Whilst suffering from depression, Lindsay Sheila Thorne ingested a fatal quantity of her prescribed medication”.
The inquest heard that Miss Thorne had taken the drugs on September 13th this year during talks with her boyfriend about their relationship.
A post-mortem found there was no natural cause of death but the “highly probable” cause was the combined toxicity of the drugs she took including imipramine, propranolol, zopiclone, metformin and quetiapine.
Possible opiates and a small amount of tramadol was also in her system.
Mr Taylor read out a statement at the inquest from Miss Thorne’s boyfriend James Moore. Mr Moore said they had been in a relationship for around two years but it felt like it was becoming stale.
The inquest heard the couple had chatted about things as Mr Moore, who also suffered with depression, felt like they were not getting out of the house much.
The couple decided to continue the relationship, but the following morning, they again chatted and Miss Thorne began to cry as it felt like affection was being forced.
Mr Moore said “it felt like she was trying to avoid me” as whenever one would be upstairs the other would be downstairs.
When Mr Moore next came face to face with Miss Thorne, he said she “didn’t look right” and that he knew she couldn’t be drunk as there was no alcohol in the house.
Mr Moore said she had phoned the ambulance service and told them she had taken a week’s worth of medication. He said she must have taken them while they had avoided each other.
The inquest heard that Mr Moore phoned the ambulance service again to update them on her condition which “deteriorated rapidly”. Miss Thorne died later that night at Airedale Hospital.
Mr Taylor said there was no evidence that she intended to take her own life and that it had been a cry for help.